Alert archive / New York / Winter Storm Warnings in 2018
Winter Storm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Feb 4, 2018, 5:06 PM EST for Oneida County, New York. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2018, 5:06 PM EST (22:06 UTC)
- Expired
- Feb 5, 2018, 6:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS41 KBGM 042206 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 506 PM EST Sun Feb 4 2018 NYZ009-051100- /O.UPG.KBGM.WW.Y.0008.000000T0000Z-180205T1100Z/ /O.NEW.KBGM.WS.W.0002.180204T2206Z-180205T1100Z/ Northern Oneida- Including the city of Boonville 506 PM EST Sun Feb 4 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 6 inches are expected, bringing event totals to 10 to 14 inches, with greatest amounts at higher elevations. * WHERE...Northern Oneida County. * WHEN...Until 6 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NYZ018-036-037-044>046-056-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Onondaga-Madison-Southern Oneida-Cortland-Chenango-Otsego-Broome- Including the cities of Syracuse, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, and Binghamton 506 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches are expected, bringing event totals to 4 to 8 inches with locally higher amounts, especially in higher terrain of Chenango and Otsego counties. * WHERE...Onondaga, Madison, Southern Oneida, Cortland, Chenango, Otsego and Broome Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ PAZ038-039-043-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Bradford-Susquehanna-Wyoming- Including the cities of Sayre, Towanda, Hallstead, Montrose, and Tunkhannock 506 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected, bringing event totals to 3 to 6 inches especially at higher elevations. * WHERE...Bradford, Susquehanna and Wyoming Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ PAZ040-044-047-048-072-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Northern Wayne-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Damascus, Equinunk, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 506 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Mixed precipitation occurring. Plan on slippery road conditions. Additional snow accumulations 1 to 3 inches, bringing event totals to 3 to 5 inches of snow, and ice accumulations of a light glaze are expected. * WHERE...Northern Wayne, Lackawanna, Luzerne, Pike and Southern Wayne Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NYZ057-062-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Delaware-Sullivan- Including the cities of Delhi, Walton, and Monticello 506 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Mixed precipitation occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches, bringing event totals to 4 to 7 inches of snow, and ice accumulations of a light glaze are expected. * WHERE...Delaware and Sullivan Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
1 follow-up statement
063 WWUS41 KBGM 050252 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 952 PM EST Sun Feb 4 2018 NYZ018-036-037-044-045-056-PAZ038>040-043-044-047-072-050400- /O.CAN.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Onondaga-Madison-Southern Oneida-Cortland-Chenango-Broome- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Southern Wayne- Including the cities of Syracuse, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Binghamton, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, and Honesdale 952 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Steady accumulating snow has ended, so the Winter Weather Advisory is cancelled. Continue to exercise caution on slick snow covered roadways. Some snow showers are possible after midnight but additional accumulations will be light. $$ NYZ009-051100- /O.CON.KBGM.WS.W.0002.000000T0000Z-180205T1100Z/ Northern Oneida- Including the city of Boonville 952 PM EST Sun Feb 4 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...Snow occurring. Plan on difficult travel conditions. Steady accumulating snow is ending, but a final burst of snow late tonight will produce additional snow accumulations of up to two inches. * WHERE...Northern Oneida County. * WHEN...Until 6 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NYZ046-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Otsego- Including the city of Oneonta 952 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Steady snow is coming to an end, but an additional inch or so of accumulation is expected. * WHERE...Otsego County. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ PAZ048-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Pike- Including the city of Milford 952 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Mixed precipitation occurring. The ice will result in difficult travel conditions. Additional snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch are expected. * WHERE...Pike County. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NYZ057-062-050600- /O.CON.KBGM.WW.Y.0008.000000T0000Z-180205T0600Z/ Delaware-Sullivan- Including the cities of Delhi, Walton, and Monticello 952 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Mixed precipitation occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch and ice accumulations of a light glaze are expected. * WHERE...Delaware and Sullivan Counties. * WHEN...Until 1 AM EST Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 4:19 PM EST, 47 minutes earlier.
Area forecast discussion, Feb 4, 4:19 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
419 PM EST Sun Feb 4 2018
.SYNOPSIS...
An Alberta clipper is combining with a coastal system to
produce accumulating snow into this evening. Weak lake effect
snow will occur late tonight and Monday over Upstate New York.
Another storm will bring snow on Wednesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
3 pm update...
Just minor changes. Forecast on track.
Steady snow over much of the CWA this afternoon. Heavier snow
still moving northeast from southeast PA. Also with this area is
mixed precip now into the Lehigh Valley. Some freezing rain and
rain mixed with snow still possible in the Poconos to the
Catskills starting around 5 PM ending as the precip pulls out
late evening. Upslope areas in the Upper Susquehanna Region and
the Tug Hill Plateau getting the best snow with some 3 to 7
inches so far.
Back edge of the steady snow is just west of I81. Finger Lakes
and Chemung Valley getting very little snow. Amounts here
unchanged from the previous forecast of 1 to 3".
Snow pushes east with a cold front late this evening leaving
lake effect snow across the northern counties around midnight.
The wind shifts to northeast sending the light les down into the
eastern Finger Lakes to nrn Susquehanna Region for the rest of
the morning. This then lifts as the winds shift back to west
starting midday. Moisture is under 4k ft with little lift as
high pressure moves in.
The high will remain into the evening then an area of light snow
moves into western NY late Monday night.
For temperatures, in the low and mid 30s now into the evening
then behind the cold front a rapid drop into the teens. Weak
recovery with highs mostly in the low 20s Monday with strong
gusty winds. Lows 5 to 15 Monday night. Coldest in the east with
fewer clouds and more snow for better radiational cooling.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
400 PM Update...
A weak frontal boundary and associated disturbance will linger
over the forecast area through the day on Tuesday. This will
bring a chance of snow showers, especially over the CNY zones
and during the morning hours. By afternoon, just some scattered
flurries are expected as the region remains under a cold WNW
flow pattern. Highs on Tuesday will reach the mid-20s to lower
30s. The area will dry out Tuesday evening and into the first
part of the overnight period, as a surface high pressure system
builds over NY and southern Canada. Warm air advection and
moisture increase rapidly during the predawn hours Wednesday,
as the next weather maker approaches from the Ohio Valley. Light
snow is forecast to develop just prior to daybreak
Wednesday...west of a Wilkes-Barre to Ithaca line.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
400 PM Update...
As mentioned above, the next storm system will spread widespread
moderate snow over the entire area for Wednesday morning. The
latest guidance has come into somewhat better agreement on the
eventual track of the surface low...and the extent of the above
freezing temperatures...both at the surface and aloft. The 12z
GFS/Canadian continued to hold onto a solution that brought the
area of low pressure up the west side of the Appalachians to
near KPIT, then transfer energy to form a weak low over
southeast PA, before moving over Long Island and eastern New
England Wednesday evening. Overall model trends continue to
indicate about a half inch to three-quarters of an inch of
precipitation from this system. The 12z Euro shifted rather
significantly to the southeast with the low track...and is now
a colder/snowier solution. Overall, the GFS is now the only
model that would indicate much, if any mixing...and this is
still confined to NE PA and briefly into the far southern tier
of NY. Made little change to the official forecast during this
period...except to indicate a mix of snow/sleet and some rain
over the Wyoming Valley and as far northwest as Binghamton
Wednesday afternoon. If future model trends continue to
indicate a transfer of energy east of the Appalachians...any mix
may be confined to only the far southeast portion of our CWA.
With the guidance generally trending colder...and snow now being
the preferred ptype for much of the area....confidence is now
increasing in at least a moderate snowfall event....likely
between 4 to 8 inches...again where mixing does not occur. If/where
mixing does occur snowfall amount would be lower, more in the 3
to 6 inch range. This looks to be a fast moving system, so
snowfall amounts much higher than 8 inches do not look probable
at this time. The highest snow ratios will be over the northern
portion of the forecast area...where 12-15:1 type snow to liquid
ratios are expected. Further south, snow to liquid ratios of
9-12:1 look more probable.
Snow quickly tapers off to lake effect snow showers Wednesday
night and Thursday. The overall flow, should be 290-315 degrees
during this time...which could focus the snow near the Syracuse
metro area. Lows will be in the teens Wednesday night, with
temperatures recovering into the 20s Thursday afternoon.
Lake effect snow showers continue into Friday, but the flow
should back more westerly out ahead of the next approaching
system. 850mb temperatures linger around -15C through the day.
This supports high temperatures only in the lower to mid 20s
once again. The latest guidance is in fairly good agreement that
an area of warm air advection precipitation will develop along
and north of a warm frontal boundary late Friday into early
Saturday. Precipitation type looks to be mostly all snow, except
perhaps some rain/snow mix over the valleys of NE PA by
Saturday. Amounts are uncertain at this time. Guidance then
diverges significantly for Saturday night and next Sunday. The
GFS brings a strong southwest flow, much warmer temperatures and
a period of rain to the area. Meanwhile, the ECMWF would keep
much of the area cold enough for more snow. Again, a lot of
uncertainty remains in how the forecast will evolve for this
time period including temperatures.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
1230 pm update...
IFR vsby snow has moved into BGM/AVP and should get to the rest
of the taf sites by 21z. CIGs will fall to MVFR fuel alternate
or even IFR at BGM/AVP and maybe RME.
Cold front comes through west to east this evening shifting the
wind from south to west and ending the steady snow. Low ceilings
will linger as lake effect starts. Lake effect ends at
BGM/ITH/SYR around 13z then RME shortly after as the snow lifts
north.
Conditions return to VFR late tonight and Monday morning and
remain there into the evening.
This afternoon south winds at 10 to 15 kts with higher gusts
diminish to 10 kts by 21z. The wind shifts to west 03 to 06z.
Winds by 12z shift to NW and increase back to 10 to 15 kts with
higher gusts.
Outlook...
Monday afternoon and evening...VFR.
Monday overnight and Tuesday...restrictions possible in light
snow.
Tuesday night...VFR.
Wednesday...Restrictions in steadier snow or possibly mixed
precipitation.
Thursday and Friday...Possible restrictions in CNY in snow. AVP
probably VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 1 AM EST Monday for PAZ038>040-
043-044-047-048-072.
NY...Winter Weather Advisory until 1 AM EST Monday for NYZ018-036-
037-044>046-056-057-062.
Winter Weather Advisory until 6 AM EST Monday for NYZ009.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...MJM
LONG TERM...MJM
AVIATION...TACHazardous weather outlook, Feb 4, 3:35 PM EST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 335 PM EST Sun Feb 4 2018 NYZ015>017-022>025-055-052045- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-Tioga- 335 PM EST Sun Feb 4 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. A period of snow will end this evening. A general 1 to 3 inches is forecast. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another storm will bring snow and possibly rain from late Tuesday night into Wednesday evening. Snow amounts are expected to be 4 to 8 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall reports today and Wednesday would be greatly appreciated. NYZ009-052045- Northern Oneida- 335 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another storm will bring snow late Tuesday night into Wednesday night. Snow accumulations are expected to be 5 to 10 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall reports today and Wednesday would be greatly appreciated. PAZ038>040-043-044-047-048-072-052045- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 335 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another storm will bring snow and mixed precipitation late Tuesday night into Wednesday evening. Snow accumulations are expected to be 3 to 6 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall reports today and Wednesday would be greatly appreciated. NYZ057-062-052045- Delaware-Sullivan- 335 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another storm will bring snow and mixed precipitation late Tuesday night into Wednesday evening. Snow accumulations are expected to be 4 to 8 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall reports today and Wednesday would be greatly appreciated. NYZ018-036-037-044>046-056-052045- Onondaga-Madison-Southern Oneida-Cortland-Chenango-Otsego-Broome- 335 PM EST Sun Feb 4 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another storm will bring snow and possibly rain late Tuesday night into Wednesday evening. Snow accumulations are expected to be 4 to 8 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Snowfall reports today and Wednesday would be greatly appreciated.
In the hours before
Local storm report, Feb 4, 1:52 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 PM EST SUN FEB 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM SNOW REMSEN 43.33N 75.19W
02/04/2018 M6.5 INCH ONEIDA NY SOCIAL MEDIA
&&
BGMNearby
Winter Storm Warnings in New York, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.